Vol. 4, No. 10, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 3, 249–351
Issue 2, 147–247
Issue 1, 1–146

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
Cover
Editorial Board
Research Statement
Scientific Advantage
Submission Guidelines
Submission Form
Subscriptions
Author Index
To Appear
 
ISSN: 1559-3959
A singular integral equation method for examining asymptotic solutions of a kinked crack with infinitesimal kink length

Y. Z. Chen, X. Y. Lin and Z. X. Wang

Vol. 4 (2009), No. 10, 1657–1674
Abstract

This paper investigates the singular integral equation method for examining the stress intensity factor and the T-stress in the asymptotic solution of a kinked crack with an infinitesimal kink length. A numerical technique for the branch crack problem is introduced, which depends upon distribution of dislocation along the crack face. The technique reduces the branch crack problem to the solution of a singular integral equation. The kinked cracked problem can be considered as a particular case of the branch crack, and this problem can be solved by using the suggested technique. It is found from the computed results that the available asymptotic solution can give qualitatively correct results for stress intensity factors and the T-stress. In addition, the available asymptotic solution can only give sufficiently accurate results in a narrow range of the length of the kinked portion and the inclined kink angle.

Keywords
kinked crack, stress intensity factors, T-stress, asymptotic solution, singular integral equation
Milestones
Received: 24 September 2008
Revised: 24 June 2009
Accepted: 4 July 2009
Published: 27 February 2010
Authors
Y. Z. Chen
Division of Engineering Mechanics
Jiangsu University
Xue Fu Road 301
Zhenjiang
Jiangsu 212013
China
X. Y. Lin
Division of Engineering Mechanics
Jiangsu University
Xue Fu Road 301
Zhenjiang
Jiangsu 212013
China
Z. X. Wang
Division of Engineering Mechanics
Jiangsu University
Xue Fu Road 301
Zhenjiang
Jiangsu 212013
China